Wyoming, 2014Heavy Snow in Wyoming, May 10 to 12, 2014
May 10 to 12, 2014 · NWS CYS · 50 events in 18 counties and zones
A potent spring storm moved across the Central Rockies and produced heavy snowfall over much of south central and southeast Wyoming. 5 feet over the mountains.
Every event with a place to put it; 50 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 50
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent spring storm moved across the Central Rockies and produced heavy snowfall over much of south central and southeast Wyoming. Snow totals ranged from 6 to 20 inches lower elevations to 2 to 3.5 feet over the mountains. The heavy snow created poor visibilities and snow packed roadway. Portions of Interstates 25 and 80 were closed for several hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 10, 2:41 PM MST, 6 hours 19 minutes earlier.
Area forecast discussion, May 10, 2:41 PM MST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT SAT MAY 10 2014
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 330 PM MDT SAT MAY 10 2014
LATEST WATER VAPOR LOOP WAS SHOWING THE UPPER LEVEL TROF REALLY
DIGGING ACROSS THE PACIFIC NORTHWEST. AIRCRAFT DATA WAS EVEN
SHOWING A 130KT JET DIVING SOUTH ON THE BACK SIDE OF THIS TROF
WITH SOME GOOD JET ENERGY MOVING THROUGH THE BASE OF THE TROF.
THIS IS HELPING SETUP A BAROCLINIC LEAF ACROSS NORTHERN COLORADO
WHERE SOME SHOWERS WERE DEVELOPING. MEANWHILE...THE JET ENERGY IN
THE NORTHERN PLAINS APPEARS TO HAVE WEAKENED SOMEWHAT WHICH IS
WHERE WE WERE ANTICIPATING THE RIGHT ENTRANCE REGION OF THE UPPER
LEVEL JET TO INCREASE LIFT TONIGHT. THEREFORE...NOT REAL
CONFIDENT IN THE JETS COUPLING FOR VERY LONG TONIGHT WHICH IS WHAT
THE NAM WAS SUGGESTING ON THE 12Z RUN. THIS PORTION OF THE JET
APPEARS TO BE MORE IN LINE WITH THE GFS SOLUTION. HOWEVER...BOTH
THE NAM/GFS WERE SHOWING THE JET ENERGY ACROSS THE NORTHERN
ROCKIES LIFTING MUCH QUICKER TO THE NORTHEAST TONIGHT WHICH MAY
HELP ENHANCE THE BAROCLINIC ZONE CURRENTLY SHIFTING SOUTHEAST
THROUGH NORTHERN WYOMING. AT THIS POINT...IT APPEARS LIKE THE
BEST LIFT WILL TAKE PLACE WITHIN THE LEFT EXIT REGION OF THE JET
LATE TONIGHT INTO TOMORROW MORNING IN SOUTHEAST WY AND THE
NORTHERN NEBRASKA PANHANDLE. THIS WILL INCREASE THE THREAT FOR
SNOWFALL MAINLY SOUTHEAST OF A LINE FROM WHEATLAND TO CHADRON.
WE DID BACK OFF A BIT ON SNOW AMOUNTS A BIT SINCE IT APPEARS LIKE
THIS BAND OF FRONTOGENISIS MAY BE SHORTLIVED ESPECIALLY BETWEEN
CHEYENNE AND CHADRON. IN FACT...THIS BAND MAY CONTINUE TO SHIFT
SOUTHEAST TOMORROW MORNING AND IMPACT AREAS IN THE NEBRASKA
PANHANDLE. THIS AREA MAY NEED TO BE WATCHED...BUT SINCE THIS
BAROCLINIC BAND APPEARS TO SHIFTING SOUTHEAST FAIRLY QUICKLY WITH
COLD AIR...IT MAY NOT IMPACT THE AREA FOR LONG. IN FACT...LOWER
ELEVATIONS BELOW 4500FT MAY ONLY SEE RAIN. AFTER THIS BAND OF
PRECIPITATION MOVES THROUGH...THE BULK OF THE SYNOPTIC SCALE
FORCING IS PROGGED TO REMAIN IN COLORADO THROUGH MUCH OF THE DAY
WHICH WILL LIMIT SNOWFALL RATES. THE MODELS ARE TRYING TO BRING IN
COLDER AIR THAN PREVIOUS RUNS...BUT WITH THE WARM GROUND AND
TEMPERATURES HANGING AROUND FREEZING WE WOULD NOT EXPECT THE BIG
ACCUMULATIONS EXCEPT IN THE MOUNTAINS.
ANOTHER FACTOR THAT WILL COME IN TO PLAY IS THE GUSTY NORTHEAST
WINDS ESPECIALLY TOWARDS RAWLINS SUNDAY. MODELS ARE ADVERTISING MOMENTUM
TRANSFER VALUES AROUND 30 TO 40 KTS WHICH MAY CAUSE QUITE A BIT OF
BLOWING A DRIFTING.
THE SYSTEM DOES BEGIN TO FILL IN SUNDAY NIGHT AND SHIFT NORTHEAST
WHICH SHOULD ALLOW FOR OUR SNOWFALL TO TAPER OFF TO FLURRIES.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 330 PM MDT SAT MAY 10 2014
LINGERING RAIN/SNOW SHOULD END ACROSS MOST OF THE CWA EARLY MONDAY
AS THE UPPER TROF AXIS PASSES TO THE EAST OF THE AREA. A FEW SNOW
SHOWER SHOULD STILL OCCUR OVER THE HIGHER MTNS AS A WEAK SECONDARY
IMPULSE RIDES SOUTH ACROSS THE AREA MONDAY NIGHT. STILL QUITE COOL
MONDAY AND MONDAY NIGHT UNDER NORTHERLY UPPER FLOW WITH A SFC HIGH
SETTLING OVER WY. EXPECTED PATTERN FOR THE REST OF THE WEEK
FEATURES A NW FLOW OVER THE REGION ALLOWING FOR REINFORCING PUSHES
OF COOLER AIR TO DROP OUT OF CANADA INTO THE PLAINS. AFTER MAINLY
DRY WEATHER TUESDAY UPSLOPE FLOW ON BACKSIDE OF THESE SURGES WILL
BRING CHANCES FOR PCPN OVER MAINLY EASTERN PARTS OF THE CWA WEDS
THROUGH FRIDAY. DRIER AND MILDER WEATHER FOR SATURDAY AS UPSLOPE
FLOW ENDS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 330 PM MDT SAT MAY 10 2014
DETERIORATING CONDITIONS WILL OCCUR THIS EVENING AS SFC UPSLOPE
FLOW INCREASES AND AN APPROACHING LOW PRESSURE AREA COMBINE TO
PRODUCE WIDESPREAD PCPN WITH IFR/LIFR CIGS AND VSBYS ESPECIALLY
OVER WY TERMINALS WITH MTNS OBSCURED. POOR CONDITIONS EXPECTED TO
CONTINUE THROUGH THE DAY SUNDAY.
&&
.FIRE WEATHER...
ISSUED AT 330 PM MDT SAT MAY 10 2014
NO REAL BIG CONCERNS FOR THE NEXT COUPLE OF DAYS SINCE WE ARE IN
GREENUP AND GROUND CONDITIONS WILL REMAIN MOIST.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 3 AM SUNDAY TO 6 AM MDT MONDAY FOR
WYZ106-115-117>119.
WINTER STORM WARNING FROM 3 AM SUNDAY TO 6 AM MDT MONDAY FOR
WYZ116.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 AM MDT
MONDAY FOR WYZ109>111-113.
WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 AM MDT MONDAY
FOR WYZ112-114.
NE...WINTER WEATHER ADVISORY FROM 3 AM SUNDAY TO 6 AM MDT MONDAY FOR
NEZ002-003-095-096.
&&
SHORT TERM...REC
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...RECHazardous weather outlook, May 10, 11:15 AM MST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1215 PM MDT SAT MAY 10 2014
WYZ101>119-111145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1215 PM MDT SAT MAY 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED RAIN SHOWERS WILL DEVELOP OVER SOUTHEAST
WYOMING THIS AFTERNOON WITH SNOW SHOWERS INTO THE SNOWY AND SIERRA
MADRE RANGES. A FEW WEAK THUNDERSTORMS ARE ALSO POSSIBLE THIS
AFTERNOON. RAIN WILL BECOME WIDESPREAD OVER SOUTHEAST WYOMING THIS
EVENING...WITH RAIN CHANGING TO SNOW LATE THIS EVENING AS SNOW
LEVELS DROP TO 5000 FEET...OR LOWER BY LATE TONIGHT. SEVERAL INCHES
OF SNOW ACCUMULATION IS EXPECTED OVER THE MOUNTAINS WITH ONLY A FEW
INCHES OVER THE HIGH PLAINS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW WILL CONTINUE TO FALL OVER MOST OF SOUTHEAST WYOMING ON MOTHERS
DAY AS A STRONG SPRING STORM SYSTEM MOVES ACROSS THE CENTRAL
ROCKIES. SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OVER THE MOUNTAINS
WITH FAIR AMOUNTS OF SNOW POSSIBLE FOR AREAS JUST EAST OF THE
LARAMIE RANGE...INCLUDING CHEYENNE. MAINLY LIGHT SNOW ACCUMULATIONS
ARE EXPECTED ELSEWHERE. SNOW WILL TAPER OFF LATE SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-111145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1215 PM MDT SAT MAY 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
A STRONG SPRING STORM SYSTEM WILL MOVE INTO THE REGION TONIGHT ALONG
WITH A STRONG COLD FRONT. WIDESPREAD RAIN WILL DEVELOP OVER MOST OF
THE PANHANDLE THIS EVENING. RAIN WILL CHANGE TO SNOW LATE TONIGHT
OVER HIGHER TERRAIN SUCH AS THE PINE RIDGE. SOME LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE OVER THE HIGHER TERRAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER THE HIGHER TERRAIN IN
THE NEBRASKA PANHANDLE THROUGH SUNDAY AFTERNOON...BUT MOST AREAS
WILL SEE RAIN OR A MIXTURE OF RAIN AND SNOW WITH NO SNOW
ACCUMULATION EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
Heavy Snow, Sierra Madre Range
- When
- May 10, 9:00 PM MST to May 12, 9:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Webber Springs SNOTEL site estimated 39 inches of snow.
Heavy Snow, Sierra Madre Range
- When
- May 10, 9:00 PM MST to May 12, 9:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Divide Peak SNOTEL site estimated 43 inches of snow.
Heavy Snow, Sierra Madre Range
- When
- May 10, 9:00 PM MST to May 12, 9:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Sage Creek Basin SNOTEL site estimated 34 inches of snow.
Heavy Snow, Sierra Madre Range
- When
- May 10, 9:00 PM MST to May 12, 9:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Blackhall Mountain SNOTEL site estimated 38 inches of snow.
Heavy Snow, Sierra Madre Range
- When
- May 10, 9:00 PM MST to May 12, 9:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Old Battle SNOTEL site estimated 34 inches of snow.
Heavy Snow, Snowy Range
- When
- May 10, 10:00 PM MST to May 12, 9:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Cinnabar Park SNOTEL site estimated 39 inches of snow.
Heavy Snow, Snowy Range
- When
- May 10, 10:00 PM MST to May 12, 9:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Brooklyn Lake SNOTEL site estimated 36 inches of snow.
Heavy Snow, Snowy Range
- When
- May 10, 10:00 PM MST to May 12, 9:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Sand Lake SNOTEL site estimated 35 inches of snow.
Heavy Snow, Snowy Range
- When
- May 10, 10:00 PM MST to May 12, 9:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The North French Creek SNOTEL site estimated 25 inches of snow.
Heavy Snow, Snowy Range
- When
- May 10, 10:00 PM MST to May 12, 9:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Two feet of snow was reported 15 miles east of Riverside.
Heavy Snow, Snowy Range
- When
- May 10, 10:00 PM MST to May 12, 9:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Eight inches of snow was reported 12 miles west of Albany.
Heavy Snow, Snowy Range
- When
- May 10, 10:00 PM MST to May 12, 9:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- Storm Chaser
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Eighteen to twenty-four inches of snow was reported four miles south of Centennial.
Heavy Snow, Snowy Range
- When
- May 10, 10:00 PM MST to May 12, 9:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- Public
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Thirty inches of snow was reported 35 miles west of Laramie.
Heavy Snow, North Laramie Range
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- North Laramie Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
The Laprele Creek SNOTEL site estimated 13 inches of snow.
Heavy Snow, North Laramie Range
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- North Laramie Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
The Windy Peak SNOTEL site estimated 20 inches of snow.
Heavy Snow, South Laramie Range
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- South Laramie Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The Crow Creek SNOTEL site estimated 16 inches of snow.
Heavy Snow, Upper North Platte River Basin
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Upper North Platte River Basin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Six inches of snow was reported in Saratoga.
Heavy Snow, North Snowy Range Foothills
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Reported by
- Public
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Twenty-two inches of snow was measured in Arlington.
Heavy Snow, Upper North Platte River Basin
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Upper North Platte River Basin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Two feet of snow was reported 10 miles east of Encampment.
Heavy Snow, Upper North Platte River Basin
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Upper North Platte River Basin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Fourteen inches of snow was reported in Encampment.
Heavy Snow, Central Laramie County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Central Laramie County forecast zone
- Reported by
- NWS Employee
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Eight inches of snow was measured three miles northeast of Cheyenne.
Heavy Snow, Central Laramie County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Central Laramie County forecast zone
- Reported by
- Public
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Seven inches of snow was reported two miles northeast of Cheyenne.
Heavy Snow, Laramie Valley
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Laramie Valley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
Sixteen inches of snow was measured 10 miles west-southwest of Tie Siding.
Heavy Snow, Central Laramie Range and Southwest Platte County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Reported by
- Public
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Twelve to fourteen inches of snow was reported eight miles southwest of Wheatland.
Heavy Snow, South Laramie Range
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- South Laramie Range forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Eighteen inches of snow was reported 22 miles west of Cheyenne.
Heavy Snow, Central Carbon County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Central Carbon County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Six to eight inches of snow was reported in Rawlins.
Heavy Snow, Laramie Valley
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Laramie Valley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
Seven inches of snow was reported in Laramie.
Heavy Snow, Upper North Platte River Basin
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Upper North Platte River Basin forecast zone
- Reported by
- Public
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Sixteen to eighteen inches of snow was reported in Riverside.
Heavy Snow, Laramie Valley
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Laramie Valley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
Twenty-one inches of snow was reported 21 miles northwest of Laramie.
Heavy Snow, Converse County Lower Elevations
- When
- May 11, 3:00 AM MST to May 12, 12:00 AM MST
- Where
- Converse County Lower Elevations forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
Eight inches of snow was reported three miles east of Douglas.
Heavy Snow, Upper North Platte River Basin
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Upper North Platte River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Sixteen inches of snow was reported 14 miles southeast of Saratoga.
Heavy Snow, Laramie Valley
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Laramie Valley forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
Eight inches of snow was measured four miles southeast of Laramie.
Heavy Snow, East Platte County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- East Platte County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Eight inches of snow was reported in Glendo.
Heavy Snow, East Platte County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- East Platte County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Nine inches of snow was reported in Wheatland.
Heavy Snow, East Platte County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- East Platte County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Six inches of snow was measured four miles north of Wheatland.
Heavy Snow, South Laramie Range
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- South Laramie Range forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Fourteen inches of snow was measured four miles southeast of Buford.
Heavy Snow, Southwest Carbon County
- When
- May 11, 3:00 AM MST to May 12, 6:00 AM MST
- Where
- Southwest Carbon County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Six to eight inches of snow was reported in Dixon.
Heavy Snow, Ferris/Seminoe/Shirley Mountains
- When
- May 11, 3:00 AM MST to May 12, 6:00 AM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Reported by
- Public
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Six to eight inches of snow was reported in Muddy Gap.
Heavy Snow, Shirley Basin
- When
- May 11, 3:00 AM MST to May 12, 6:00 AM MST
- Where
- Shirley Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Seven inches of snow was reported 13 miles north-northwest of Rock River.
Heavy Snow, Shirley Basin
- When
- May 11, 3:00 AM MST to May 12, 6:00 AM MST
- Where
- Shirley Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Ten inches of snow was reported seven miles east of Garrett.
Heavy Snow, Central Laramie County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Central Laramie County forecast zone
- Reported by
- Post Office
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Eight inches of snow was reported 10 miles east of Cheyenne.
Heavy Snow, South Laramie Range Foothills
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Reported by
- Public
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Ten inches of snow was reported 18 miles west of Cheyenne.
Heavy Snow, Central Laramie County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Central Laramie County forecast zone
- Reported by
- Public
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Seven inches of snow was reported six miles northeast of Cheyenne.
Heavy Snow, Goshen County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Goshen County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
Six to eight inches of snow was reported eight miles southwest of Torrington.
Heavy Snow, South Laramie Range Foothills
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Six to eight inches of snow was reported one mile east of Federal.
Heavy Snow, Goshen County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Goshen County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
Six inches of snow was reported in La Grange.
Heavy Snow, Central Laramie County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Central Laramie County forecast zone
- Reported by
- Public
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
A foot of snow was reported 10 miles northeast of Cheyenne.
Heavy Snow, Central Laramie County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Central Laramie County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
A foot of snow was reported in Cheyenne.
Heavy Snow, Goshen County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- Goshen County forecast zone
- Reported by
- Public
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
Six to eight inches of snow was reported five miles west of Lyman.
Heavy Snow, East Laramie County
- When
- May 11, 3:00 AM MST to May 12, 9:00 AM MST
- Where
- East Laramie County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Seven inches of snow was reported in Burns.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Nebraska, May 10 to 12, 2014$30 million · EF3 · 32 events
- High Wind in Nevada, May 10, 20141 death · $201,000 · 58 kt wind · 6 events
- Tornadoes and Hail in Missouri, May 10 to 11, 2014$10,000 · EF2 · 62 events
- Tornado and Flood in Kansas, May 10, 2014$201,000 · EF0 · 41 events
- High Wind in California, May 10 to 11, 2014$531,000 · 85 kt wind · 4 events
- Winter Storm and High Wind in Utah, May 10 to 11, 20142 injured · $135,000 · 63 kt wind · 11 events
- Tornado and Damaging Winds in Alabama, May 10 to 12, 2014$88,000 · EF1 · 3 events
- Hail and Damaging Winds in Kansas, May 10, 20142.75 in hail · 42 events
- Hail and Damaging Winds in North Carolina, May 10 to 12, 2014$21,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Missouri, May 10 to 11, 20141.5 in hail · 18 events
- Hail and Damaging Wind in Kentucky, May 10, 2014$20,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Virginia, May 10, 2014$13,000 · 1.5 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 514747, 514749, 514750, 514779, 514781, 514752, 514753, 514754, 514776, 514804, 514812, 514854, 514926, 514785, 514786, 514789, 514807, 514809, 514818, 514819, 514821, 514822, 514823, 514825, 514835, 514836, 514840, 514842, 514845, 514849, 514852, 514860, 514863, 514865, 514866, 514868, 514870, 514892, 514894, 514896, and more.